Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 74, NWS Topeka, KS

May 25, 2008Cloud County, Republic County, Washington County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at May 25, 2008, 6:07 PM CDT for Cloud County, Republic County, Washington County, Kansas. It was in force for 35 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2008, 6:07 PM CDT (23:07 UTC)
Expired
May 25, 2008, 6:42 PM CDT
In force
35 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon

Counties Cloud County, KS, Republic County, KS, Washington County, KS

The radar

The Grand Island radar (KUEX), 113 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 6:09 PM CDTTSTM WND GST 59Concordia, KS
May 25, 6:18 PM CDTTSTM WND GST 60Belleville, KSFENCE WITH CONCRETE POSTS BLOWN DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 3:00 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 11.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2008-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2142 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2008-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2142 J/kg
Mixed-layer CIN
-137 J/kg
Mixed-layer LCL
841 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KTOP 252306
SVRTOP
KSC029-157-201-260000-
/O.NEW.KTOP.SV.W.0074.080525T2307Z-080526T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
607 PM CDT SUN MAY 25 2008

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CLOUD COUNTY IN NORTH CENTRAL KANSAS...
  EASTERN REPUBLIC COUNTY IN NORTH CENTRAL KANSAS...
  NORTHWESTERN WASHINGTON COUNTY IN NORTH CENTRAL KANSAS...

* UNTIL 700 PM CDT

* AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR CONCORDIA...MOVING
  NORTHEAST AT 43 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CLYDE...
  BELLEVILLE...
  AGENDA...
  CUBA...
  MUNDEN...
  NARKA...
  HADDAM...
  MAHASKA...
  MORROWVILLE...
  WASHINGTON...
  HOLLENBURG...

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES RAPIDLY.

STRONG DAMAGING WINDS ARE LIKELY FROM THIS STORM. TAKE COVER INSIDE A
BUILDING.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.

LAT...LON 3999 9680 3955 9737 3947 9761 3961 9775
      4000 9761
TIME...MOT...LOC 2307Z 232DEG 37KT 3960 9758

$$

BOUSTEAD
3 follow-up statements
000 
WWUS53 KTOP 252315
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
615 PM CDT SUN MAY 25 2008

KSC029-157-201-260000-
/O.CON.KTOP.SV.W.0074.000000T0000Z-080526T0000Z/
REPUBLIC-WASHINGTON-CLOUD-
615 PM CDT SUN MAY 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHEASTERN CLOUD...NORTHWESTERN WASHINGTON AND EASTERN REPUBLIC
COUNTIES...

AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  AT 609 PM...A 59 MPH WIND GUST WAS MEASURED IN 
CONCORDIA. THIS STORM WAS NOW LOCATED 6 MILES NORTHWEST OF 
CLYDE...OR 10 MILES NORTHEAST OF CONCORDIA...MOVING NORTHEAST AT 44 
MPH.

LOCATIONS IMPACTED INCLUDE...
AGENDA...CUBA...MUNDEN...NARKA...HADDAM...MAHASKA...MORROWVILLE...
WASHINGTON AND HOLLENBURG.

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES RAPIDLY.

STRONG AND DAMAGING WINDS ARE LIKELY FROM THIS STORM. TAKE COVER
INSIDE A STURDY BUILDING.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3999 9680 3955 9737 3952 9750 3961 9775
      4000 9761
TIME...MOT...LOC 2315Z 230DEG 38KT 3965 9748

$$

BOUSTEAD
000 
WWUS53 KTOP 252330
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
629 PM CDT SUN MAY 25 2008

KSC029-252339-
/O.CAN.KTOP.SV.W.0074.000000T0000Z-080526T0000Z/
CLOUD-
629 PM CDT SUN MAY 25 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLOUD COUNTY HAS
BEEN CANCELLED...

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3999 9680 3963 9726 3965 9736 3966 9752
      4000 9750
TIME...MOT...LOC 2329Z 227DEG 30KT 3971 9732

$$

KSC157-201-260000-
/O.CON.KTOP.SV.W.0074.000000T0000Z-080526T0000Z/
REPUBLIC-WASHINGTON-
629 PM CDT SUN MAY 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHWESTERN WASHINGTON AND EASTERN REPUBLIC COUNTIES...

AT 627 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES EAST OF AGENDA...OR
19 MILES NORTHEAST OF CONCORDIA...MOVING NORTHEAST AT 34 MPH.

LOCATIONS IMPACTED INCLUDE...
NARKA...HADDAM...MAHASKA...MORROWVILLE...WASHINGTON AND HOLLENBURG.

AT 618 PM CDT...THE PUBLIC REPORTED AT LEAST 60 MPH WINDS AND A 
FENCE BLOWN DOWN IN BELLEVILLE WITH THIS STORM. 

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES RAPIDLY.

STRONG AND DAMAGING WINDS ARE LIKELY FROM THIS STORM. TAKE COVER
INSIDE A STURDY BUILDING.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3999 9680 3963 9726 3965 9736 3966 9752
      4000 9750
TIME...MOT...LOC 2329Z 227DEG 30KT 3971 9732

$$

BOUSTEAD
000 
WWUS53 KTOP 252342
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
642 PM CDT SUN MAY 25 2008

KSC157-201-252352-
/O.CAN.KTOP.SV.W.0074.000000T0000Z-080526T0000Z/
REPUBLIC-WASHINGTON-
642 PM CDT SUN MAY 25 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WASHINGTON AND
EASTERN REPUBLIC COUNTIES HAS BEEN CANCELLED...

AT 642 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE AREA...
THUS THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT. STAY ALERT TO THE WEATHER.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3999 9680 3963 9726 3965 9736 3966 9752
      4000 9750
TIME...MOT...LOC 2342Z 227DEG 30KT 3978 9722

$$

BOUSTEAD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:55 PM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, May 25, 3:55 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
355 PM CDT SUN MAY 25 2008

.DISCUSSION...

...TONIGHT AND TOMORROW...

MAIN CONCERN IS POTENTIAL FOR SEVERE WEATHER THIS EVENING
TRANSITIONING TO FLOODING EVENT OVERNIGHT. STATIONARY BOUNDARY
SHOULD SETUP VERY NEAR I-70 OVERNIGHT. LATEST NAM RUN DID BRING THIS
BOUNDARY A BIT FURTHER SOUTH THAN PREVIOUS RUNS...AND WITH VERY
STRONG LLJ FORMING OVERNIGHT I EXPECT TRAINING THUNDERSTORM TO
DEVELOP AND PRODUCE VERY HEAVY RAIN. HPC QPF IS NEARLY 3 INCHES
OVERNIGHT.

SHOULD SEE A BREAK TOMORROW AS LLJ WEAKEN DURING THE DAY BEFORE THE
POTENTIAL FOR HEAVY RAIN REAPPEARS. SEVERE THREAT AGAIN TOMORROW AS
WE DONT CHANGE THE AIRMASS AND WILL ADVECT MORE MOISTURE BACK INTO
AREA. FLOODING CONCERNS TOMORROW COULD BE OVER THE SAME AREA AS
TONIGHT.

TROUBLESOME WARM FRONT WILL HANG ALONG A SW/NE AXIS BISECTING THE
WARNING AREA THROUGH MONDAY NIGHT...SETTING THE STAGE TO PROLONG THE
SEVERE WEATHER AND HEAVY RAIN THREAT. POSITION OF THE FRONT WILL BE
DEPENDANT ON THE SET-UP OF CONVECTION TONIGHT. CONVECTION WILL
INITIATE ALONG THE BOUNDARY BY LATE AFTERNOON. DEEP...RICH MOISTURE
WILL ADVECT NORTHWARD THROUGH THE THE NIGHT...WHICH WILL HELP TO
SUSTAIN CONVECTION. PWATS IN THE 1.5 TO 2 INCH RANGE REFLECT THE
MOISTURE LADEN ENVIRONMENT. 500H SHORTWAVE WILL SLIP THROUGH THE
FLOW AS WELL...AND UPPER LEVELS WILL LEND SUPPORT WITH THE LOCAL CWA
IN RIGHT ENTRANCE REGION OF UPPER LEVEL JET STREAK...PROMOTING LARGE
SCALE UPPER DIVERGENCE. EXPECT AN MCS TO TRACK ALMOST DUE EASTWARD
OVERNIGHT. IN ADDITION...WITH AN EASTERLY COMPONENT TO THE LOW LEVEL
WINDS...MAY SEE BACKBUILDING OR TRAINING CELLS. ALL AND ALL...HEAVY
RAIN LOOKS LIKELY...BUT PLACEMENT OF HEAVIEST AXIS STILL A BIT
UNCLEAR. GFS A BIT FURTHER NORTH WITH THE WARM FRONT THAN THE NAM.
TOOK MORE OF A BLEND APPROACH OF THE TWO...HIGHLIGHTING LOCATIONS
ALONG I-70 TO SEE THE HEAVIEST RAINFALL IN THIS TIME FRAME...WITH
LOCAL AMOUNTS GREATER THAN 2-3 INCHES POSSIBLE.  SEVERE WEATHER ALSO
FAVORABLE IN THIS ENVIRONMENT WITH CAPE VALUES AROUND 2500-3000 J/KG
AND STEEP MIDLEVEL LAPSE RATES.  AFOREMENTIONED EASTERLY COMPONENT
TO THE LOW LEVEL FLOW WILL PROVIDE FAVORABLE SHEAR FOR STORM
DEVELOPMENT AND WILL ENHANCE THE POSSIBILITY FOR
TORNADOES...ESPECIALLY IN THE VICNINTY OF THE FRONT.

LONG LONG TERM...MODELS REASONABLY CONSISTENT WITH ONE ANOTHER. 500H
FLOW BECOMES MORE WESTERLY BY THUR...WITH SEVERAL WEAK WAVES PROGGED
TO PUSH ON THROUGH THE FLOW. THE FIRST WILL SLIDE THROUGH THUR
NITE...COINCIDENT WITH INCREASING WARM/MOIST ADVECTION ON THE NOSE
OF THE LOW LEVEL JET OVERNIGHT. NEXT...DEEPER WAVE ON TRACK FOR FRI
NITE/SAT. 25/12Z GFS NOW A BIT SLOWER WITH THE WAVE...COMING MORE
INTO LINE WITH THE SLOWER PROGRESSION OF THE EC/ENS MEAN. BUT...DOES
MAINTAIN A MORE SOUTHERLY TRACK THAN OTHER GUIDANCE. LUNDE

.AVIATION...

AVIATION CONCERN OVER THE NEXT 24 HOURS ARE CENTERED ON THE
THUNDERSTORM THREAT. EXPECT STATIONARY SURFACE BOUNDARY TO FORM
ALONG I-70...AND THUNDERSTORM SHOULD DEVELOP ALONG THIS BOUNDARY
AFTER 00 UTC. PERSISTENT MOISTURE SHOULD ALLOW NUMEROUS STORMS TO
TRACK OVER THE SAME AREA...SO TAF SITES WILL HAVE A LONG PERIOD OF
THUNDERSTORM MENTIONED.

HARDING

&&

.TOP WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FROM 7 PM
SUNDAY TO 10 AM MONDAY FOR KSZ008-KSZ009-KSZ010-KSZ011-KSZ012-
KSZ020-KSZ021-KSZ022-KSZ023-KSZ024-KSZ026-KSZ034-KSZ035-KSZ036-
KSZ037-KSZ038-KSZ039-KSZ040.

&&

HARDING/LUNDE
Hazardous weather outlook, May 25, 3:48 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
348 PM CDT SUN MAY 25 2008

KSZ008>012-020>024-026-034>040-054>056-058-059-262100-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
348 PM CDT SUN MAY 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON ALONG A
FRONTAL BOUNDARY EXTENDING FROM NORTH CENTRAL TO SOUTHWEST KANSAS.
SUFFICIENT INSTABILITY AND LOW LEVEL WIND SHEAR WILL MAKE IT
POSSIBLE FOR STORMS TO PRODUCE LARGE HAIL...DAMAGING WINDS...AND
TORNADOES...PRIMARILY ACROSS PORTIONS OF NORTH CENTRAL AND
NORTHEAST KANSAS. TONIGHT...THE STORMS ARE EXPECTED TO CONGEAL
INTO A LINE...AND PUSH ACROSS THE ENTIRE OUTLOOK AREA. DAMAGING
WINDS AND LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS
ASSOCIATED WITH THE LINE.

IN ADDITION...AN EXTREMELY MOIST AIRMASS WILL BE IN PLACE OVER
THE OUTLOOK AREA. AS A RESULT...THUNDERSTORMS WILL BE
EXCEPTIONALLY EFFICIENT RAINFALL PRODUCERS. RAINFALL AMOUNTS OF
2-3 INCHES WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE. AT THIS
TIME...THE PLACEMENT OF THE AXIS OF THE HEAVIEST RAINFALL LOOKS TO
BE FOCUSED MAINLY ALONG AND NORTH OF INTERSTATE 70. FLASH FLOODING
IS POSSIBLE ACROSS PORTIONS OF NORTH CENTRAL AND NORTHEAST KANSAS
AS A RESULT. RIVERS ACROSS NORTHEAST KANSAS WILL ALSO RESPOND TO
THE HEAVY RAINFALL...AND MAY RISE OUT OF THEIR BANKS. THE BIG BLUE
RIVER AT BLUE RAPIDS IS ALREADY NEAR FLOOD STAGE...AND IS EXPECTED
TO RISE ABOVE FLOOD STAGE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE THREAT FOR SEVERE WEATHER AND HEAVY RAINFALL RETURNS MONDAY.
THE FRONTAL BOUNDARY THAT SERVED AS THE FOCUS FOR THUNDERSTORM
DEVELOPMENT SUNDAY WILL AGAIN LIGHT UP MONDAY AFTERNOON. THE BEST
CHANCE FOR SEVERE WEATHER LOOKS TO BE ACROSS NORTH CENTRAL KANSAS
DURING THE LATE AFTERNOON...WITH LARGE HAIL...DAMAGING WINDS...AND
TORNADOES THE PRIMARY THREATS. STORMS WILL MERGE INTO A LINE AGAIN
MONDAY NIGHT AND PUSH EASTWARD...AND THE THREAT FOR LARGE HAIL AND
DAMAGING WINDS WILL OVERSPREAD THE REST OF THE OUTLOOK AREA AS THE
LINE PUSHES THROUGH. HEAVY RAIN IS AGAIN POSSIBLE WITH THESE
STORMS...AND AN ADDITIONAL 1 TO 2 INCHES OF RAIN...WITH LOCALLY
HIGHER AMOUNTS ARE POSSIBLE. RAIN FALLING ON ALREADY SATURATED
GROUND MAY EXACERBATE WATER PROBLEMS ACROSS NORTH CENTRAL AND
NORTHEAST KANSAS. THUNDERSTORMS WILL COME TO AN END FROM
NORTHWEST TO SOUTHEAST TUESDAY MORNING...BUT RAINFALL AND EMBEDDED
THUNDERSTORMS MAY PERSIST THROUGH EARLY WEDNESDAY MORNING.

THUNDERSTORMS ARE AGAIN POSSIBLE FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL LIKELY BE NEEDED TONIGHT...ESPECIALLY ACROSS NORTH
CENTRAL KANSAS THIS EVENING...AND NORTH CENTRAL AND NORTHEAST
KANSAS TONIGHT THROUGH MONDAY MORNING. SPOTTERS ARE ALSO ENCOURAGED
TO REPORT RAINFALL AMOUNTS OVER ONE INCH TO THE NATIONAL WEATHER
SERVICE IN TOPEKA.

LUNDE

In the hours before

Local storm report, May 25, 5:41 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
541 PM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0539 PM     TSTM WND GST     4 W GLASCO              39.36N 97.92W
05/25/2008  E60 MPH          CLOUD              KS   PUBLIC

&&

JB
Special weather statement, May 25, 5:55 PM CDT, 12 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
555 PM CDT SUN MAY 25 2008

KSZ008-020-252315-
CLOUD-REPUBLIC-
555 PM CDT SUN MAY 25 2008

THROUGH 615 PM CDT...A SMALL CLUSTER OF THUNDERSTORMS WILL MOVE
NORTHEAST AT 30 MPH ACROSS PORTIONS OF NORTH CENTRAL KANSAS. NATIONAL
WEATHER SERVICE DOPPLER RADAR INDICATED THIS CLUSTER OF STORMS IS
CAPABLE OF PRODUCING PENNY SIZE HAIL...STRONG WINDS AROUND 50 MPH
AND TORRENTIAL RAINFALL. SOME LOCATIONS THAT COULD BE AFFECTED
INCLUDE MUNDEN...CONCORDIA...CORTLAND...REPUBLIC AND NARKA.

DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR WITH THESE
STORMS...MOVE TO A STURDY SHELTER IF THESE STORMS APPROACH YOUR
LOCATION.

A TORNADO WATCH IS ALSO IN EFFECT. THE CLUSTER OF STORMS MAY
STRENGTHEN OVER THE NEXT SEVERAL MINUTES. BE READY TO TAKE SHELTER IN
CASE A WARNING IS ISSUED.
Special weather statement, May 25, 6:00 PM CDT, 7 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
600 PM CDT SUN MAY 25 2008

KSZ034-252315-
OTTAWA-
600 PM CDT SUN MAY 25 2008

THROUGH 615 PM CDT...A STRONG THUNDERSTORM WILL MOVE EAST AT 34 MPH
THROUGH OTTAWA COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE
HAIL...STRONG WINDS  AROUND 50 MPH...TORRENTIAL RAINFALL AND
CONTINUOUS DEADLY LIGHTNING.

SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE
CULVER...TESCOTT...DELPHOS...WELLS...NILES...MINNEAPOLIS AND
BENNINGTON.

A TORNADO WATCH IS ALSO IN EFFECT. STAY ALERT TO THE WEATHER IN CASE
A WARNING IS ISSUED.

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 4:10 AM CDTFlash Flood WatchTOPBrown, Clay, Cloud, Dickinson, Douglas, Geary and 12 more19 hr
May 25, 5:48 AM CDTSevere Thunderstorm WarningTOPLyon57 min
May 25, 6:47 AM CDTSevere Thunderstorm WarningTOPLyon40 min
May 25, 5:25 PM CDTSevere Thunderstorm WarningTOPCloud, Ottawa50 min
May 25, 6:04 PM CDTSevere Thunderstorm WarningTOPOttawa41 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.